MAUDE Adverse Event Report: ALERE SAN DIEGO CONSULT HCG URINE/SERUM COMBO TEST; HCG PREGNANCY TEST

ALERE SAN DIEGO CONSULT HCG URINE/SERUM COMBO TEST; HCG PREGNANCY TEST
Model Number FHC-A202
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has product, awaiting response.Results pending completion of the investigation.
 
Event or Problem Description
(b)(6) 2021: a patient with breast tenderness was administered the consult hcg urine/serum combo test and had 2 false positive results with a urine sample.It was not compatible with the clinical picture of the patient, therefore a blood sample was drawn and the hcg lab result was negative (<1miu/ml) using a siemens dimension vista instrument.The quality controls were run on 09/07/2021 and performed as expected.There was no adverse event.
 
Additional Manufacturer Narrative
D9: device returned to the manufacturer 01/26/2022.H3: yes.Investigation conclusion: retained and returned devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded the expected negative results.Retained and returned devices were also tested with low-hcg negative urine samples.The results were read at 4 minutes and again all devices yielded the expected negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of either retention or returned product.Complaints are tracked and trended on a monthly basis.Per the package insert, this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
CONSULT HCG URINE/SERUM COMBO TEST
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9975 summers ridge rd
san diego CA 92121
Manufacturer Contact
monika burrell
9975 summers ridge road
san diego, CA 92121
8588052506
MDR Report Key12554865
Report Number2027969-2021-00085
Device Sequence Number16422231
Product Code JHI
UDI-Device Identifier20612479202768
UDI-Public(01)20612479202768(17)230131(10)HCG1022005
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberFHC-A202
Device Lot NumberHCG1022005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIRTH CONTROL PILLS; IRON SUPPLEMENT; BIRTH CONTROL PILLS; IRON SUPPLEMENT
Patient Age18 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite